MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-30-708
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of left attune cr rp primary knee, with date of primary surgery (b)(6) 2017.Original implants were size 7 left cr femur, size 7 rp tibial baseplate, size 7, 8mm cr rp insert, no patella resurfacing at index procedure.Cmwii in separate mixes for tibia and femur had been used.Patient xrays looked fine post op, at 6 months showed some rll, then at 2.5 years patient started to feel severe pain in both sides, and xrays showed loosening on both femurs query of some cysts on tibia also.Left side was most painful, so was first to be revised.Femur came off very easily, with fibrous membrane surrounding the bone, and cysts around the femoral lug holes.Tibia was more well fixed, but the cr rp poly had severe wear with lots of pitting all over the articulating surface and signs of backside wear underneath.Tibial tray was loose, but not as loose as the femur.No signs of any loose bodies in the joint.No confirmed infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported poly wear.No evidence was found of product error as a contributing factor to the abrasive wear, and the need for corrective action was not indicated.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: product code 151630708, work order (b)(4) was manufactured on 24-may-2017.16 parts were manufactured per specification and all raw materials met specification.There was 1 scrap part associated with this lot.On review of the scrap reason it was found that this part had been scrapped for ¿rh cond f & l (right hand condyle form & location)¿, where the right-hand top side of the part was out of specification.Therefore, this scrap reason is unrelated to the failure mode of this pc.There was no non-conformances or deviations associated with this lot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported poly wear.No evidence was found of product error as a contributing factor to the abrasive wear, and the need for corrective action was not indicated.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Update 13-jan-2021: the investigation was re-opened upon receipt of additional information.The new information does not affect the previous investigation.Device history lot: product code 151630708, work order (b)(4), was manufactured on 24-may-2017.(b)(4) parts were manufactured per specification and all raw materials met specification.There was 1 scrap part associated with this lot.On review of the scrap reason it was found that this part had been scrapped for ¿rh cond f & l (right hand condyle form & location)¿, where the right-hand top side of the part was out of specification.Therefore, this scrap reason is unrelated to the failure mode of this pc.There was no non-conformances or deviations associated with this lot.

Brand Name
ATTUNE CR RP INSRT SZ 7 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10662391
Report Number1818910-2020-21917
Device Sequence Number3960656
Product Code NJL
UDI-Device Identifier10603295048015
UDI-Public10603295048015
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1516-30-708
Device Catalogue Number151630708
Device Lot Number8537013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/09/2020
11/16/2020
12/17/2020
01/13/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/22/2020
11/17/2020
12/28/2020
01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FEM LT SZ 7 CEM.; ATTUNE RP TIB BASE SZ 7 CEM.; DEPUY CMW 2G 20G.; DEPUY CMW 2G 20G.; UNK CEMENT CMW .; UNK CEMENT CMW .
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR